Assessing the Frequency, Type, and Severity of Drug-Induced Liver Injury with Azole Antifungal Drugs for Dermatophytosis
Madiha Sajid, Sabhita Shabir Shaikh, Shazia Siddiqui, Sadaf Ahmed Asim, Waqas Ahmed Farooqui
Dow University of Health Sciences
阅读操作
确认中在文库中上传 PDF 后可生成中文音频讲解。
摘要与影响
OBJECTIVE: To determine the frequency, nature, and severity of drug-induced liver injury (DILI) among patients receiving azole antifungal agents for superficial fungal skin infections. STUDY DESIGN: A descriptive study. Place and Duration of the Study: Department of National Institute of Liver and Gastrointestinal Diseases, Dow University Hospital, Dow University of Health Sciences, Ojha Campus, Karachi, Pakistan, from July 2024 to January 2025. METHODOLOGY: A total of 116 patients were enrolled, and baseline liver function tests (LFTs) were performed at the start of treatment and repeated at 4 and 6 weeks. Those who developed deranged LFTs were referred to the hepatology clinic. Additional investigations were done for those who developed deranged LFTs. DILI was defined according to international criteria and classified using the R-value. The Wilcoxon signed-rank and Friedman tests were used for statistical analysis. RESULTS: Among 116 patients with tinea corporis/cruris, 102 (87.9%) received itraconazole and 14 (12.1%) voriconazole. Liver function derangement occurred in 65 (56%) patients, of whom only 10 (8.6%) patients developed DILI, predominantly a cholestatic pattern. Six out of 10 DILI cases occurred among itraconazole-treated patients. A short-term (4-week) course showed significant increases in alkaline phosphatase (ALP) and aspartate aminotransferase (AST) levels (p = 0.012), whereas 6-week treatment led to marked increases in alanine aminotransferase (ALT), ALP, and AST levels (p <0.001). CONCLUSION: This study strengthens the association of azole antifungals with mild biochemical liver abnormalities and infrequent DILI. A short- term course of azoles causes a rise in ALP and AST, while longer courses cause a more comprehensive rise in LFTs. Thus, this highlights a time-dependent effect and necessitates regular monitoring of LFTs during and after treatment. KEY WORDS: Drug-induced liver injury, Liver function tests, Azoles, Dermatophytosis, Tinea corporis/cruri, R-value, Cholestasis.
逐年被引趋势
暂无年度引用数据
关键指标
同类平均 = 1
同领域 · 同年份 · 同类型
Google Scholar 与 OpenAlex 的被引统计范围不同,数值存在差异属正常。
AI 辅助阅读
依据:摘要
可就本文提问;依据不足时会说明。
学术脉络
学科主题
生物医学Drug-Induced Hepatotoxicity and Protection
Antifungal resistance and susceptibility · Pharmacovigilance and Adverse Drug Reactions